MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US HOLDER FOR REAMING GUIDES; EXTREMITY INSTRUMENTS : HANDLES

DEPUY ORTHOPAEDICS INC US HOLDER FOR REAMING GUIDES; EXTREMITY INSTRUMENTS : HANDLES
Model Number 2307-74-001
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon malleted the proximal humeral reaming guide into the humerus and the threaded top piece broke off.Patient was not harmed and there were no fractures.The remaining instrumentation was removed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary : "it was reported that surgeon malleted the proximal humeral reaming guide into the humerus and the threaded top piece broke off.Patient was not harmed and there were no fractures.The remaining instrumentation was removed.There is no way to release the sz 16 bullet out of the guide, hence why that needs to be replaced as well.There was no surgical delay." the device associated with this report was returned to depuy synthes for evaluation.Visual inspection of the returned item found the device assembled to mating devices, rod for reaming guide holder and prox reaming guide dia 16 mm.Mating rod for reaming guide holder was found broken.Breakage condition of the mating rod for reaming guide holder would make the whole system unable to disassemble.The reported jammed complaint condition was able to be confirmed.However, no breakage condition was found on holder for reaming guides.Potential cause of the jammed condition can be attributed to unintended use error by impacting mating rod for reaming guide holder without it being fully assembled to the system, causing its breakage by allowing excessive play and stress on impact.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was unable to be performed due to device being jammed to a broken mating item.The overall complaint was confirmed as the observed condition of the holder for reaming guides would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation mre was not performed.Corrected: d9 (date device returned to manufacturer).

Brand Name
HOLDER FOR REAMING GUIDES
Common Device Name
EXTREMITY INSTRUMENTS : HANDLES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17319701
Report Number1818910-2023-14238
Device Sequence Number19848093
Product Code LXH
UDI-Device Identifier10603295116127
UDI-Public10603295116127
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170748
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2307-74-001
Device Catalogue Number230774001
Device Lot Number2382480
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer08/02/2023
08/18/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date08/03/2023
08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale